MAUDE Adverse Event Report: COVIDIEN MAGELLAN; SYRINGE, PISTON

COVIDIEN MAGELLAN; SYRINGE, PISTON
Model Number 8881893050
Medical Device Problem Code Shielding Failure (1568)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer states: the staff member had given a patient an insulin injection using the magellan safety insulin needle and had activated it by sliding the safety needle shield as per (instruction for use) ifu.However, it had not engaged and subsequently the staff member received a needle stick injury.
 
Additional Manufacturer Narrative
An investigation was performed for the reported customer complaint: ¿the customer states: the staff member had given a patient an insulin injection using the magellan safety insulin needle and had activated it by sliding the safety needle shield as per (instruction for use) ifu.However, it had not engaged and subsequently the staff member received a needle stick injury.It was hard to determine if the staff member had pushed the safety feature until it clicked and activated or whether there was a fault with the product.No product was available for investigation.¿ a review of the device history record (dhr) for lot no.733339x indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.During the manufacturing of syringe assemblies, the syringes were visually and physically tested.Inspectors routinely examine the product to ensure it meets aql sampling criteria.Potential deficiencies that are inspected for include, but are not limited to damaged product or components, flash, incomplete or incorrect assembly of product, clogged or partially occluded needle or cannula, leak testing, and syringe silicone amount testing.Additionally, leak testing is conducted to ensure the syringe draws, holds and expels fluid properly.Periodic audits are conducted to ensure the quantity of barrel inner dimension silicone lubricant is within specification limits.Procedures and standard work instructions exist for the setup, operation, and maintenance of the molding machines, printers, and ass embly machines.Cleaning and maintenance requirements are defined and implemented to ensure continuing process capability.The manufacture of the molded barrel is conducted within a validated process.The critical process parameters and dimensions of the molded components are gauged to ensure molded components meet dimensional specifications.Visual and physical inspections, including leak testing, are completed on a periodic basis.Molding tools are periodically maintained and inspected for wear or damage.Records of completed maintenance activities are maintained.This syringe is intended to be a single use syringe and not qualified as a prefill syringe.No product/sample was provided for evaluation.No additional information, pictures or videos were received.Therefore, a comprehensive investigation was unable to be conducted.The reported customer complaint could not be confirmed.A root cause could not be determined.This complaint will be utilized for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701 9062
MDR Report Key7826829
Report Number1915484-2018-00046
Device Sequence Number1517068
Product Code FMF
UDI-Device Identifier10884521005976
UDI-Public10884521005976
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number8881893050
Device Catalogue Number8881893050
Device Lot Number733339X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer08/27/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date12/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;